Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Started taking aspirin. Discovered a large bruise on the back of calf. What's wrong?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 474 Questions
In a fit of hypochodrea, I decided I was at elevated risk for a stroke and decided to start taking an every other day baby (low dose) aspirin. (Red herring?) I just discovered a large bruise on the back of my calf that I can recall no cause for. Did I just dissolve a blood clot inadvertently setting myself up for some sort of heart attack?
Posted Mon, 5 Nov 2012 in Medicines and Side Effects
Answered by Dr. Pravin Banodkar 2 hours later
I would be pleased to answer your question .

You should not take Aspirin on your own without Doctor's supervision as it can be Very XXXXXXX .
The bruising might have been caused because of the blood thinning action of Aspirin .

You have not set up yourself for any heart attack . You should get a blood work done to check your bleeding time , clotting time and prothrombin time to be on the safer side and Please do Consult a cardiologist for deciding the Aspirin intake .

Thanks and Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor